Drought, Lee
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Lee forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 32.601, -85.356 (the zone’s center; the record gives no point)
With below normal precipitation during the month of December, ongoing drought conditions persisted across a portion of Central Alabama through the month of December. S.
Every event with a place to put it; 5 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BMX wrote it up.
With below normal precipitation during the month of December, ongoing drought conditions persisted across a portion of Central Alabama through the month of December. The hardest hit area continues to be portions of eastern Alabama, from extreme eastern Elmore county and extreme northern Macon county northeastward across portions of Lee, Tallapoosa, and Chambers counties, where Extreme (D3) drought conditions were identified by the U.S. Drought Monitor.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Nov 30, 11:19 PM CST, 41 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 1119 PM CST TUE NOV 30 2010 .UPDATE...FOR 06Z AVIATION. && .DISCUSSION... COLD FRONT HAS EXITED CENTRAL ALABAMA. HOWEVER...PLENTY OF RAIN REMAINS BEHIND THE FRONT. SKIES WILL BEGIN TO CLEAR FROM WEST TO EAST SHORTLY BEFORE MIDNIGHT. VERY COLD TEMPERATURES WILL FOLLOW BEHIND THE FRONT. HIGH PRESSURE WILL DOMINATE FOR THE REST OF THE WEEK. COLDEST TEMPERATURES FOR THE WEEK WILL BE WEDNESDAY NIGHT INTO THURSDAY MORNING AS THEY ARE EXPECTED TO DROP INTO THE 20S AREA WIDE. THE NEXT BIG COLD FRONT IS EXPECTED TO APPROACH THE AREA LATE SUNDAY NIGHT INTO MONDAY. FOR NOW...WILL REFRAIN FROM MENTIONING ANY KIND OF WINTER PRECIPITATION WITH THIS SYSTEM. PER THE LATEST LONG RANGE MODEL DATA...MOST OF THE DEEP MOISTURE WILL BE LONG GONE BEFORE THE REAL COLD AIR BEGINS TO SPILL IN. ONE THING TO NOTE FOR NEXT WEEK IS THAT A VERY COLD AIRMASS WILL BE IN PLACE. NORMALLY...THIS WOULD NOT BE A PROBLEM. HOWEVER...THE UPPER LEVEL PATTERN LOOKS TO REMAIN FAIRLY ACTIVE. SEVERAL UPPER LEVEL SHORT WAVES COULD MOVE ACROSS CENTRAL ALABAMA. DEPENDING ON THE TIMING OF EACH SYSTEM...THERE COULD SQUEEZE OUT SOME WINTER PRECIPITATION. HAVING SAID THAT...THIS IS A LONG...LONG WAY AWAY AND ESPECIALLY OUT OF THE SCOPE OF THIS FORECAST PACKAGE. WILL BE INTERESTING TO SEE HOW THINGS PLAY OUT NEXT WEEK. && .AVIATION...06Z TAF DISCUSSION. LINGERING STRATUS OVER THE AREA TONIGHT WILL SHIFT OUT OF THE AREA OVER THE NEXT SEVERAL HOURS. ALL SITES SHOULD START OFF VFR WITH THE EXCEPTION AT ANNISTON WHICH MAY HAVE A FEW HOURS OF HIGH END MVFR BEFORE LIFTING. CLEAR SKIES TOMORROW BY SUNRISE. NORTHWEST WINDS CONTINUING TO BE GUSTY TONIGHT AND COULD CONTINUE WITH GUSTS TO 20KTS FOR A FEW MORE HOURS. NORTHWEST WINDS CONTINUE TOMORROW NEAR 10 KTS WITH GUSTS POSSIBLE TO 18 KTS. NO VIS CONCERNS. NOTICE...KEET TAF WILL HAVE (AMD LTD TO VIS WIND AND WX) AMENDED TO THE END OF THE FORECAST THROUGH THE END OF 2010. THE CEILOMETER DATA WILL BE GOING THROUGH NUMEROUS TESTS AND MONITORED FOR ACCURACY. && .BMX WATCHES/WARNINGS/ADVISORIES...NONE. && 10/88
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 821 PM CST TUE NOV 30 2010 ALZ011>015-017>050-020224- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 821 PM CST TUE NOV 30 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NECESSARY THROUGH THIS AFTERNOON.
The national radar mosaic for the moment the first event began.
5 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2010Every state in 2010This day in weather historyWarnings in Alabama, December 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 276477, 276478, 276479, 276480, 276481.